Alert archive / Pennsylvania / Areal Flood Warnings in 2011

Areal Flood Warning 96, NWS Philadelphia/Mount Holly

September 24, 2011Chester County, Montgomery County, Pennsylvania

NWS Philadelphia/Mount Holly issued this areal flood warning at Sep 24, 2011, 5:29 AM EDT for Chester County, Montgomery County, Pennsylvania. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 24, 2011, 5:29 AM EDT (09:29 UTC)
Expired
Sep 24, 2011, 10:08 AM EDT
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

Counties Chester County, PA, Montgomery County, PA

The radar

The Philadelphia radar (KDIX), 114 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 9.5 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 21 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
21 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
581 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

594 
WGUS41 KPHI 240929
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
529 AM EDT SAT SEP 24 2011

PAC029-091-241530-
/O.NEW.KPHI.FA.W.0096.110924T0929Z-110924T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESTER PA-MONTGOMERY PA-
529 AM EDT SAT SEP 24 2011

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A

* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
  CHESTER COUNTY IN SOUTHEAST PENNSYLVANIA...
  MONTGOMERY COUNTY IN SOUTHEAST PENNSYLVANIA...

* UNTIL 1130 AM EDT

* AT 528 AM EDT...FLOODING CONTINUED ALONG FRENCH CREEK NEAR
  PHOENIXVILLE. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES 
SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3978 7607 3987 7601 4003 7595 4011 7595
      4025 7569 4044 7553 4021 7514 4016 7519
      4005 7544 3990 7564 3973 7594 3973 7613

$$

MPD
2 follow-up statements
572 
WGUS81 KPHI 240936
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
536 AM EDT SAT SEP 24 2011

PAC091-240942-
/O.CAN.KPHI.FA.W.0096.000000T0000Z-110924T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONTGOMERY PA-
536 AM EDT SAT SEP 24 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN MONTGOMERY COUNTY...

THIS WARNING WAS CANCELLED AT 526 AM EDT. 

LAT...LON 3991 7599 4003 7595 4011 7595 4024 7571
      4026 7566 4023 7561 4020 7559 4020 7556
      4015 7553 4015 7551 4013 7551 4008 7539
      4007 7540 4008 7539 3990 7564 3975 7591
      3973 7594 3973 7611

$$

PAC029-241530-
/O.CON.KPHI.FA.W.0096.000000T0000Z-110924T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESTER PA-
536 AM EDT SAT SEP 24 2011

...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT FOR URBAN
AREAS AND SMALL STREAMS IN CHESTER COUNTY...

* AT 528 AM EDT...FLOODING CONTINUED ALONG FRENCH CREEK NEAR   
PHOENIXVILLE. 

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
FLASH FLOODING IS NOT EXPECTED. HOWEVER...ALL INTERESTED PARTIES 
SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3991 7599 4003 7595 4011 7595 4024 7571
      4026 7566 4023 7561 4020 7559 4020 7556
      4015 7553 4015 7551 4013 7551 4008 7539
      4007 7540 4008 7539 3990 7564 3975 7591
      3973 7594 3973 7611

$$

MPD
312 
WGUS81 KPHI 241408
FLSPHI

FLOOD STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1008 AM EDT SAT SEP 24 2011

PAC029-241417-
/O.CAN.KPHI.FA.W.0096.000000T0000Z-110924T1530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHESTER PA-
1008 AM EDT SAT SEP 24 2011

...THE FLOOD WARNING HAS BEEN CANCELLED FOR URBAN AREAS AND SMALL
STREAMS IN CHESTER COUNTY...

LAT...LON 3991 7599 4003 7595 4011 7595 4024 7571
      4026 7566 4023 7561 4020 7559 4020 7556
      4015 7553 4015 7551 4013 7551 4008 7539
      4007 7540 4008 7539 3990 7564 3975 7591
      3973 7594 3973 7611

$$

HEAVENER

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Sep 24, 4:05 AM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Sep 24, 4:05 AM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 AM EDT SAT SEP 24 2011

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE CENTERED NEAR LAKE MICHIGAN WILL
MEANDER IN PLACE INTO THE MIDWEEK PERIOD. THE FLOW AROUND THIS LOW
WILL RESULT IN WARM AND HUMID CONDITIONS WITH PERIODS OF UNSETTLED
WEATHER FOR THE NEXT SEVERAL DAYS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE CONTINUATION OF THE UNSETTLED PATTERN WILL CHARACTERIZE THE
WEATHER ACROSS THE MIDDLE ATLANTIC REGION TODAY. THE UPPER LOW
REMAINS NEAR ILLINOIS AND IT WILL MOVE LITTLE TODAY. A FEW UPPER
VORT MAXES THAT WERE RESPONSIBLE FOR THE RAINFALL FRI AND FRI
EVENING HAVE MOVED WELL NORTHEAST. A WEAK FRONT LINGERING ACROSS
THE AREA MAY SERVE AS A PATHWAY FOR MORE WEAK DISTURBANCES TODAY.
THERE ARE FEW IF ANY DISTURBANCES ALOFT TO TRIGGER ORGANIZED
SHOWERS TODAY. THE GFS/ECMWF MODELS WAS FOLLOWED FOR THE MOST
PART WITH SLGT CHC OR LOW CHC POPS ACROSS THE REGION. OVERALL QPF
TOTALS WILL BE LIGHT...LESS THAN A TENTH OF AN INCH. SKIES WILL
REMAIN MOSTLY CLOUDY AND WINDS WILL BE LIGHT. MAV TEMPS USED FOR
THE MOST PART.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
THE SYNOPTIC PATTERN WILL REMAIN THE SAME. THE UPPER LOW WILL
DEEPEN SLIGHTLY AND WOBBLE A BIT WESTWARD. A DEEP SRLY FLOW ALOFT
WILL REMAIN ACROSS THE REGION. A FEW UPPER DISTURBANCES WILL
APPROACH OVERNIGHT WITH POPS INCREASING INTO THE CHC RANGE
OVERNIGHT. THE QPF LOOKS MOSTLY TO STAY ACROSS NJ OR OFFSHORE...SO
THE ADDITIONAL RAINS ARE NOT EXPECTED TO POSE ANY FLOODING THREATS
ATTM. THE MORE STEADY RAINS WILL ARRIVE SUNDAY. ONCE AGAIN THE MAV
MOS TEMPS LOOKED OKAY AND WERE FOLLOWED. WINDS WILL REMAIN LIGHT
AS THERE IS LITTLE IN THE WAY OF PRESSURE GRADIENT ACROSS THE
AREA.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
SOME ENERGY ROTATING AROUND THE VORTEX TO OUR WEST SEEMS TO BE
PROGGED FOR SUNDAY, AND A SURFACE REFLECTION SHOULD MOVE UP THE
REMNANTS OF THE WEAKENING SURFACE COLD FRONT. THAT FRONT WAS TO OUR
WEST EARLY THIS MORNING AND IS EXPECTED TO STALL SOMEWHERE NEAR THE
COAST. PRESENT GUIDANCE THEREFORE SUGGESTS THE SUNDAY SYSTEM'S
GREATEST IMPACT WILL BE NEAR THE COAST. WINDS ARE NOT A CONCERN, BUT
ADDITIONAL RAINFALL IS. THE AREA WITH HIGHEST POPS AND GREATEST QPF
THIS FORECAST HAPPENS TO BE THE AREA THAT RECEIVED THE LEAST AMOUNT
OF RAINFALL FROM YESTERDAY'S SYSTEM.

AFTER THAT, MORE ENERGY AROUND THE VORTEX MAY BRING ANOTHER FRONTAL
SYSTEM TOWARD US SOMETIME IN THE MONDAY NIGHT TO TUESDAY NIGHT TIME
FRAME. IT BECOMES MORE DIFFICULT TO TARGET SPECIFIC TRIGGERS OF RAIN
BEYOND THAT, BUT UNTIL THE VORTEX OPENS UP AND LIFTS BY TO OUR EAST,
WE WILL BE WARM AND HUMID AND PRIMED FOR ANY SIGNIFICANT TRIGGER THAT
COMES OUR WAY.

RIGHT NOW, WE ARE SOMEWHAT OPTIMISTICALLY CALLING FOR DRYING TO
BEGIN AROUND WEDNESDAY NIGHT. UNTIL THEN, TEMPERATURES WILL BE ABOVE
NORMAL, ESPECIALLY AT NIGHT.

&&

.AVIATION /08Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE DEEP MOISTURE ACROSS THE AREA HAS RESULTED IN MOSTLY MVFR/IFR
CIGS AND VSBYS OVERNIGHT. CONDITIONS CONTINUE TO VARY WIDELY BY
LOCATION AND TIME...WITH SOME DZ AFFECTING THE AREA TOO.

CONDITIONS WILL PROBABLY IMPROVE SLOWLY THIS MORNING...POSSIBLY
BACK TO VFR FOR AWHILE...BUT BKN-OVC SKY CONDITIONS ARE EXPECTED
FOR THE MOST PART. WINDS WILL BE LIGHT AND VEER INTO A NE OR E
DIRECTION BY LATE IN THE DAY.

LOWER CIGS/VSBYS EXPECTED AGAIN SAT NIGHT WITH MORE SHOWERS/FOG
ARRIVING FROM ANOTHER DISTURBANCE FROM THE SOUTH BY SUN MORNING.

OUTLOOK...
UNSETTLED CONDITIONS THROUGH EARLY NEXT WEEK WITH THE UPPER LOW
CONTINUING TO CIRCULATE MOISTURE AND ENERGY THROUGH THE AREA.
MVFR/IFR CONDITIONS ARE QUITE POSSIBLE IN PERIODS OF RAIN AND ALSO
AROUND DAYBREAK. AN IMPROVEMENT TO CONSISTENT VFR CONDITIONS
HOPEFULLY WILL ARRIVE BY WEDNESDAY NIGHT OR THURSDAY.

&&

.MARINE...
FAIRLY STEADY CONDITIONS ON THE WATERS WITH MOSTLY SRLY OR SWRLY
WINDS AT 5 TO 10 KNOTS AND SEAS 3 TO 4 FT ON THE OCEAN. WINDS WILL
BECOME SERLY BY LATER TODAY. THE SEAS WILL SLOWLY INCREASE TO
AROUND 5 FT BY LATE MORNING AND REMAIN THAT WAY INTO TONIGHT. A
SCA FLAG WILL BE RAISED TODAY AND CONTINUE TONIGHT.

OUTLOOK...
LIGHT TO MODERATE SOUTHERLY WINDS ARE NOT EXPECTED TO REACH THE
ADVISORY CRITERION, BUT THE EXTENDED SOUTHERLY FETCH LIKELY WILL
CAUSE SEAS TO HANG AROUND THE ADVISORY CRITERION FOR SEVERAL DAYS.

&&

.HYDROLOGY...
THE FLOOD WATCH WAS DROPPED OVERNIGHT. A FEW FLOOD WARNINGS
CONTINUE EARLY THIS MORNING WITH RIVERS RUNNING HIGH FROM LAST
EVENINGS RAIN. SIGNIFICANT RAINFALL IS NOT EXPECTED TODAY INTO
SUNDAY SO NO ADDITIONAL WATCHES WERE CONSIDERED. ANY RAINS LATE
TONIGHT OR SUNDAY WILL MOST LIKELY REMAIN OFFSHORE OR ALONG THE
IMMEDIATE DE/NJ COASTAL AREAS.

&&

.CLIMATE...
RERMPO ISSUED - THE 3.06 INCHES ON FRIDAY WAS A NEW DAILY RECORD
FOR THE 23RD.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 11 AM THIS
     MORNING TO 8 AM EDT SUNDAY FOR ANZ450>455.

&&

SYNOPSIS...O'HARA
NEAR TERM...O'HARA
SHORT TERM...O'HARA
LONG TERM...DELISI
AVIATION...DELISI/O'HARA
MARINE...DELISI/O'HARA
HYDROLOGY...O'HARA
CLIMATE...O'HARA
Hazardous weather outlook, Sep 24, 4:01 AM EDT, 1 hour 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 AM EDT SAT SEP 24 2011

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-250900-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
401 AM EDT SAT SEP 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-250900-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
401 AM EDT SAT SEP 24 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 11 AM THIS
MORNING TO 8 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-250900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
401 AM EDT SAT SEP 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 8:29 PM EDTSpecial Weather StatementPHIMontgomery31 min
Sep 23, 10:31 PM EDTAreal Flood WarningPHIBucks6 hr
Sep 23, 11:48 PM EDTAreal Flood WarningPHIPhiladelphia5 hr
Sep 23, 11:58 PM EDTRiver Flood WarningPHIChester5 hr
Sep 24, 1:04 AM EDTRiver Flood WarningPHIBucks5 hr
Sep 24, 4:13 AM EDTRiver Flood WarningPHIChester, Montgomery, Philadelphia7 hr
Sep 24, 4:44 AM EDTRiver Flood WarningPHIChester, Delaware14 hr

Nearby

Areal Flood Warnings in Pennsylvania, 2011Every areal flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.